MAUDE Adverse Event Report: COVIDIEN 5 QT MAILBOX INROOM - CLEAR; CONTAINER, SHARPS

COVIDIEN 5 QT MAILBOX INROOM - CLEAR; CONTAINER, SHARPS
Model Number 85121
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the lid of the sharps container breaks.The customer further stated when pushing in the left hand side of the orange portion, it completely collapses and doesn't allow them to push down on it at all because it falls right inside.The employee's finger went into the container but there was no injury or harm.
 
Additional Manufacturer Narrative
H 3: evaluation summary: a review of the device history record (dhr) showed no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One sample was received and evaluated.The sample showed the door was partially attached to the lid on the right side of the container, however, was broken on the left side.The molded pin which holds the door to the lid was cracked.The lid exhibited stress marks near the point of breakage.This is an indication that the lid encountered force after molding.A possible root cause could be an employee incorrectly packaged the case which caused component damage.However, the most probable cause is 3rd party distribution centers breaking down cases from the supplied unit of measure and repackaging them into smaller units of measure likely causing product damage and contributing to field failures.The complaint originated from a distributor.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
5 QT MAILBOX INROOM - CLEAR
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9341589
Report Number1424643-2019-00554
Device Sequence Number2157619
Product Code MMK
UDI-Device Identifier10884521022683
UDI-Public10884521022683
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number85121
Device Catalogue Number85121
Device Lot Number19F14163
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/20/2020
Patient Sequence Number1